Over the last year, my husband undertook surgery for colorectol cancer and then took radiation on top of chemo. all has been going well...we have mixed traditional medicine with homeopathic remedies all along the way. We are stumped, however, with an odd side effect that none of our doctors are able to deal with apparently. During the process of surgery, chemo and rad we did well dealing with side effects but now, 6 months after the fact from all treatment, he is suddenly having a swelling problem with the fore skin of the penis. This swelling does not affect elimination at all. The only answer we are given by all the doctors is that due to so many glands being taken out in the pelvic area, this swelling will come and go as the lymph nodes try to compensate and learn new rtoutes for drainage out of the body (at least I think this is what they are telling us) The urologist actually told my husband to hold and squeeze the penis to try to squeeze the fluid back out...i thought this sounded ridiculous! I can tell you that it does not work! In the mean time, you can imagine how my husband is feeling...depressed, anxious, etc...is there anything we can do to help this problem, or is this something we will have to just "live" with for the rest of his life? Thank you for any information you might be able to give us!
Stumped and Swollen
Stumped and Swollen -
Does it look like this?
It may be phimosis.
If it is fluid due to a lack of lymph nodes, some physicians use electrical stimulation which helps pump the fluid back into the tissues - but in that area, it may be difficult.
Breast cancer patients have similar issues when the lymph nodes are removed from the arm pit - their arm swells like crazy. There it is easy to apply a compression bandage and provide electrical stimulation. The groin area proves challenging.
Disclaimer: This information is for educational and informational use only - not a recommended course of action or treatment.
Thank you for your question. I hope he improves.